Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 99, NWS Tallahassee, FL

October 26, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 26, 2008, 3:41 AM CDT for 16 counties in Florida. It took effect at Oct 26, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 3:41 AM CDT (08:41 UTC)
In effect from
Oct 26, 2008, 12:00 PM CDT
Expired
Oct 26, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 260841
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT SUN OCT 26 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE FLORIDA
BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT AND 20-FOOT WIND SPEEDS ABOVE 15 MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR 
SOUTHEAST ALABAMA DUE TO EXPECTED RELATIVE HUMIDITY VALUES BELOW 
30 PERCENT COINCIDENT WITH SURFACE WIND SPEEDS 10 MPH OR GREATER
AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500...

.DISCUSSION...DRIER AIR WILL CONTINUE TO SPREAD SOUTHWARD ACROSS
THE AREA TODAY...WITH A REINFORCING SHOT OF MUCH COOLER AND DRIER 
ARRIVING BEHIND A COLD FRONT ON MONDAY. THE POTENTIAL EXISTS FOR 
AT SEVERAL DAYS OF RED FLAG CONDITIONS ACROSS THE REGION BEGINNING
TODAY.

FLZ007-009>019-026>029-034-261930-
/O.UPG.KTAE.FW.A.0084.081026T1800Z-081026T2200Z/
/O.NEW.KTAE.FW.W.0099.081026T1700Z-081026T2300Z/
/O.EXT.KTAE.FW.A.0085.081027T1700Z-081028T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
441 AM EDT SUN OCT 26 2008 /341 AM CDT SUN OCT 26 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

ALZ065>069-261930-
/O.EXT.KTAE.FW.A.0085.081027T1800Z-081027T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
341 AM CDT SUN OCT 26 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

THE FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JAMSKI
1 follow-up statement
000 
WWUS82 KTAE 261855
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT SUN OCT 26 2008

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON UNTIL 
TO 7 PM EDT /6 PM CDT/FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

...RED FLAG WARNING IS NOW IN EFFECT FOR THE FLORIDA BIG BEND AND
EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...SUSTAINED 20-FOOT WINDSPEEDS OF 15 MPH
OR GREATER...AND DISPERSION VALUES OF 75 OR GREATER FROM 1 PM EDT
/12 PM CDT/ TO 8 PM EDT /7 PM CDT/ MONDAY... 

...RED FLAG WARNING IS NOW IN EFFECT FOR THE FLORIDA BIG BEND AND
EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT
/7 PM CDT/ TUESDAY... 

.DISCUSSION...DRIER AIR WILL CONTINUE TO SPREAD SOUTHWARD ACROSS
THE AREA TODAY...WITH A REINFORCING SHOT OF MUCH COOLER AND DRIER
AIR ARRIVING BEHIND A COLD FRONT ON MONDAY. THE POTENTIAL EXISTS 
AT LEAST THROUGH THURSDAY FOR RED FLAG CONDITIONS ACROSS THE REGION.

ALZ065>069-262000-
/O.CAN.KTAE.FW.A.0085.081027T1800Z-081027T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
155 PM CDT SUN OCT 26 2008

...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY AFTERNOON FOR
SOUTHEAST ALABAMA...

KBDI VALUES WILL NOT REACH 500 ON MONDAY. HOWEVER...A REINFORCING
COLD FRONT WITH MUCH COLDER AND DRIER AIR WILL CROSS THE AREA ON
MONDAY.
 
$$

FLZ007-009>019-026>029-034-270300-
/O.UPG.KTAE.FW.A.0085.081027T1700Z-081028T0000Z/
/O.NEW.KTAE.FW.W.0100.081027T1700Z-081028T0000Z/
/O.NEW.KTAE.FW.W.0101.081028T1600Z-081029T0000Z/
/O.CON.KTAE.FW.W.0099.000000T0000Z-081026T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
255 PM EDT SUN OCT 26 2008 /155 PM CDT SUN OCT 26 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO
8 PM EDT /7 PM CDT/ MONDAY...

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ ON MONDAY AND TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT FOR MONDAY AFTERNOON FOR SOUTHEAST ALABAMA..
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

12-WATSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 26, 1:56 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 26, 1:56 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 AM EDT SUN OCT 26 2008

.SHORT TERM (TODAY THROUGH TUESDAY)...LONG WAVE PATTERN FEATURES
MEAN RIDGE ACROSS THE WESTERN STATES WITH MEAN TROUGH OVER THE
EASTERN HALF OF THE NATION. THIS GENERAL SETUP WILL REMAIN
UNCHANGED IN THE NEAR TERM. HOWEVER...SIGNIFICANT AMPLIFICATION IS
EXPECTED AS A STRONG SHORTWAVE DIVES INTO THE MEAN TROUGH ON
MONDAY.

FOR TODAY...MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES ARE
EXPECTED WITH WEAK HIGH PRESSURE OVER THE AREA. AS THE STRONG
SHORTWAVE DIGS SOUTH ON MONDAY...IT WILL PUSH A DRY COLD FRONT
THROUGH THE CWA WITH STRONG HIGH PRESSURE DROPPING INTO THE
SOUTHERN PLAINS. STRONG COLD ADVECTION WILL DEVELOP BEHIND THE
FRONT MONDAY AFTERNOON AND EVENING WITH THE COLDEST TEMPERATURES
SINCE LAST WINTER EXPECTED BY TUESDAY MORNING. MAV GUIDANCE IS THE
COLDEST WITH THIS SYSTEM...LOW OF 33 FOR TALLAHASSEE TUESDAY
MORNING...BUT CONSIDERING THAT WINDS ARE UNLIKELY TO GO CALM
MONDAY NIGHT...HAVE KEPT LOW TEMPS A FEW DEGREES ABOVE THIS AND
MORE IN LINE WITH THE MET/NAM GUIDANCE. TUESDAY AFTERNOON WILL BE
COOL AS TEMPERATURES STRUGGLE INTO THE LOWER 60S.

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...THE 00Z MEDIUM RANGE
MODELS SHOW THE DEEP UPPER TROUGH ALONG THE EAST COAST TRANSLATING
EASTWARD INTO THE ATLANTIC BY FRIDAY. SHORT WAVE RIDGE IN ITS WAKE
IS REPLACED BY ANOTHER TROUGH AS ENERGY DROPS SOUTHEAST FROM CANADA.
AT THE SURFACE, COLD CANADIAN HIGH CENTERED OVER THE LOWER MS VALLEY
EARLY WEDNESDAY SLOWLY MOVES EAST, WITH A RIDGE AXIS EXTENDING FROM
THE MID-ATLANTIC STATES INTO THE WESTERN GULF OF MEXICO. THIS
PRESSURE PATTERN WILL PROMOTE A GENERALLY DRY OFFSHORE FLOW THROUGH
THE PERIOD. THERE IS A HINT OF SOME ATLANTIC MOISTURE ADVECTING INTO
THE REGION LATE IN THE WEEK, BUT THAT WOULD ONLY AMOUNT TO SOME
CLOUDS. BOTH WEDNESDAY AND THURSDAY MORNINGS WILL BE CHILLY WITH
READINGS IN THE MID-UPPER 30S AWAY FROM THE COAST, THEN MODERATE TO
THE 40S TO LOWER 50S BY THE WEEKEND. HIGH TEMPS IN THE 60S ON
WEDNESDAY WILL MODERATE INTO THE 70S FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION...A WEAK SHORT WAVE AND ITS ASSOCIATED MID/HIGH CLOUDS
HAVE EXITED TO THE EAST OF THE REGION, AND EXPECT VFR AND CLEAR
SKIES THROUGH THE FCST PERIOD. NWLY WINDS SUNDAY WILL BE LESS THAN
10 KNOTS.

&&

.MARINE...WEAK NOCTURNAL SURGE OVER THE WATERS THIS MORNING SHOULD
GIVE WAY TO WEAKER WINDS BY THIS AFTERNOON. THE LULL WILL BE SHORT
LIVED...HOWEVER...AS STRONG HIGH PRESSURE WILL BUILD INTO THE AREA
STARTING MONDAY MORNING. AN EXTENDED PERIOD OF ADVISORY CONDITIONS
WILL BE POSSIBLE FROM MONDAY THROUGH TUESDAY BEFORE THE SFC HIGH
SETTLES IN OVER THE NORTHEASTERN GULF BY MIDWEEK.

&&

.FIRE WEATHER...THE DRY AIR MASS WILL CONTINUE TODAY, WITH THE FL
WATCH UPGRADED TO A RED FLAG WARNING DUE TO CRITICAL DURATIONS OF
SUB-35 PERCENT RH. WINDS WILL BE LIGHTER TODAY COMPARED TO SATURDAY,
WITH LOWER DISPERSIONS. ALTHOUGH THE LOW RH CRITERION WILL BE MET IN
SERN AL THIS AFTERNOON, WINDS WILL BE LESS THAN 10 MPH AND KBDI IS
BELOW 500. REINFORCEMENT OF COOLER AND DRIER AIR ARRIVES ON MONDAY.
HIGHER WINDS COMBINED WITH KEETCH BYRAM DROUGHT INDICES ABOVE 500
WILL ALLOW SERN AL TO REACH RED FLAG CRITERIA ON MONDAY. LONG
DURATIONS OF LOW RH, WINDS GREATER THAN 15 MPH AND HIGHER
DISPERSIONS ARE EXPECTED MONDAY FOR ALL FL ZONES. MONDAYS WATCHES
WILL LIKELY BE UPGRADED TO WARNINGS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  76  46  69  36  63 /   0   0   0   0   0
PANAMA CITY  76  55  70  44  65 /   0   0   0   0   0
DOTHAN       76  47  65  37  61 /   0   0   0   0   0
ALBANY       75  46  65  36  61 /   0   0   0   0   0
VALDOSTA     76  46  69  37  61 /   0   0   0   0   0
CROSS CITY   77  45  75  39  65 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
     EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GM...NONE.
&&

CAMP/JAMSKI
Hazardous weather outlook, Oct 25, 3:53 AM CDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EDT SAT OCT 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-261000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
453 AM EDT SAT OCT 25 2008 /353 AM CDT SAT OCT 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A DRY AIR MASS WILL INCREASE THE RISK OF WILDFIRES TODAY ACROSS
THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A DRY AIR MASS WILL INCREASE THE RISK OF WILDFIRES SUNDAY AND
MONDAY ACROSS THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND.

WINDS WILL LIKELY INCREASE TO SMALL CRAFT ADVISORY CRITERIA OVER
THE COASTAL WATERS BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 1:55 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr
Oct 26, 1:55 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more53 hr
Oct 26, 2:42 PM CDTSmall Craft AdvisoryTAE55 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.